NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Saturday, September 20, 2014
Treated for TB but getting a lot of knee pain
I was treated for TB 4 years ago, and now I am getting knee pain, for which I have consulted doctor who has taken some fluids and blood from the knee joint, and couldn`t able to figure out why I was getting knee pain, so adviced me to reduce the weight (20 kilos). My worry is once, after taking medication, can I be infected with TB again? I need your advice..........Thanks
Your question is difficult to answer without knowing more details of your case of tuberculosis. I assume from the question that you have asked that your original TB infection was in the knee joint. If you had TB in the knee in the past, and took a full course of treatment, the risk of relapse is probably about 2-5%, depending on the duration of treatment. Most relapse occurs within 2 years of the original disease, but it is possible to have a relapse even 4 years later.
If your original infection with TB was in the lung, then it would be much more unusual to now have TB of your knee.
Catherine A Curley, MD, MS
Assistant Professor of Medicine
School of Medicine
Case Western Reserve University